Fentanyl long term effects

Common Questions and Answers about Fentanyl long term effects

actiq

The fact is if you take opiates long term you will become physically dependent, you will withdraw the same as someone who scored their drugs off the street or someone with a legit script - opiates do not discriminate. Over time your body will get used to the dosage and you'll either live with pain along with a physical dependence to the pills or you will up your dosage which potentially gets you into deeper trouble.
Im wanting to know how long you have to take Fentanyl to start having withdraws if i stopped? My doctor prescribed me the 50mcg patch in May.There was 10 total in that script.I had them filled again a few days ago and after reading everyones horror stories ive decided to stop taking it.I have used 2 more patches this month already.So ive taken them for about 6 weeks total now.I have used exactly 12 patches total.Do i have a long road ahead of me now?Im scared to death!
which lists all this info, as well as the vitamins and supplements that are recommended both long and short-term. These things are really important, and I can't believe that your doctor didn't prepare you for what you need to take to keep yourself healthy. Remember that you have to be extra good to yourself right now, and that every seemingly small victory is a major accomplishment. All the best, and keep me posted.
What are the long term effects physically from taking pain meds? A Dr. told me the other day i should be taking florafiber along with the pain meds. Anyone know why?
What are the long term side effects of taking prescribed pain-killing medications (opioids) when the patient is using for chronic pain correctly. Specifically Hydrocodone and Morphine Sulfate as a chronic pain patient who is considered a narcotic dependent patient by virtue of time used, in excess of five years continuously.
I stopped without support because of the side effects. . However, I am experiencing withdrawl side effects. I feel totally detatched from reality. My GP prescribed an antipsychotic initially and then moved on to diazepam. There're has been no improvement. How long will this last can anybody help?
My understanding it is this is a long miserable process. Fentanyl can be a monster, withdrawal nightmare and take months of recovery. Being a Pain Mgt Forum Member I am concerned about your pain and how you will deal with it. There are other pain medications but all that are really effective in general are the opiates. If you aren't already I would get into a good Pain Managment Clinic. They do offer alternatives to opiates.
I got my life back on a golden platter was back at work within a week and aside from very rare issues that i usually cause myself i got the green light. As far as long term effects go i would not think that there are any if the doc is either using the RF's or Cryo procedures because there is no scarring or after effects.
The same thing happens with many other side effects. Side effects that are long term, and are interfering with your ability to function more than the pain would have, are probably a good reason to cease a given medication, or at least try a lower dose for a time.
when looking on this website and others i have found lots of articles suggest these patches could be dangerous and have many side effects and long term problems. i just wanted to ask whether others have found them safe to use?
I told him from day one that this wasn't an acceptable long term solution for me. After a couple of months of being on the 50s i insisted that we back down to the 25s because I had heard how addictive these patches were. So I have been on the 25s for about 4 months. About 6 weeks ago i started experiencing EXTREME fatigue, loss of appetite and headache which were constant. I was supposed to replace my patch every 48 hrs.
I have gotten into a lot of trouble by abusing my meds, and am now trying to get off. I, too have heard that long-term opiate use can actually increase your pain substantially. I have also been told that my best bet to get off this stuff for good is probably a short-term taper using suboxone. I do know that the withdrawal from fentanyl is absolute hell; it's enough to make me wish I was 'only' dealing with heroin withdrawal.
Long-Term Opioid Therapy – What Are the Effects? Most people who need to take opioids on a long-term basis for chronic non-cancer pain are understandably concerned about what kind of effect it will have on them. Many have mistakenly believed that opioids destroy both the body and the brain – and possibly even shorten lives.
It took me 2 years to convince my doctors that the suffering and bad side effects I was having from the Fentanyl were out weighing any benefit of pain management. I was still in a ton of pain and was suffering from the Fentanyl. I am so done with narcotics. They just don't work for chronic long tern pain I have found. So, I started a slow detox dropping 12mcg every two weeks beginning Jan. 2014 per my doc's instructions. I don't think it was slow enough.
The Fentanyl patch is 80 TIMES STRONGER THEN MORPHINE ! If you aren't liking the way you feel on the MS Contins, which are essentially morphine, then you won't like the Fentanyl. I went from the Ms Contins to Fentanyl a few years ago & honestly it was the BIGGEST mistake I've EVER made!!! You build up a tolerance to the Fentanyl quickly, it's 80x's stronger then morphine, 50x's stronger then heroin, & can be quite dangerous. PLEASE DO YOUR RESEARCH BEFORE TAKING IT!!!!!
Long-Term Opioid Therapy – What Are the Effects? Most people who need to take opioids on a long-term basis for chronic non-cancer pain are understandably concerned about what kind of effect it will have on them. Many have mistakenly believed that opioids destroy both the body and the brain – and possibly even shorten lives.
There have been a lot of questions in reference to long term use of opiods on this forum. This study answers all of those questions. Long-Term Opioid Therapy – What Are the Effects? Most people who need to take opioids on a long-term basis for chronic non-cancer pain are understandably concerned about what kind of effect it will have on them. Many have mistakenly believed that opioids destroy both the body and the brain – and possibly even shorten lives.
HI and welcome...I can't answer your question on long term use as I too just began oxycodone in March..it took me a few weeks to build up to full strength after that the side effects of drowsiness and brain fog began to wear off, now I feel pretty normal..and yes I too am now able to do some small gardening tasks and many things I hadn't been able to for a few years...I only hope I do not have to keep upping the dosage in order to continue at this level of control(?
She put me on the fentanyl patch with low dose vicodin for break-through pain. Then the following year I was diagnosed with fibromyalgia (they think the intense long-term pain caused it) so I was also give a million different kinds of fibromyalgia and neuralgia meds to try - none of which worked out (all had major side effects). Now I use Gabapentin but it only barely makes a difference (Vitamin D works better).
Perhaps the patch will be my long term solution to helping my chronic pain? I sure hope so. Thanks in advance for all your advice. Brian.
If you have an injury or health problem that requires very long term or life-long pain medication...maybe look into suboxone...I only decided to try it because I will always have the injury/pain, and it has no way of healing or being fixed. I hope that I gave you something to consider...chronic pain can be so debilitating, and some of the strong meds just keep you from living life in a way, and I am already able to do so much more now that I switched.
My question is,has anyone else been on thee patches for this long and what are the long term side effects from these things.I absolutely hate them,they rule my life,all I ever want to do anymore is sleep.I'm extremely depressed and don't know if the patches are causing this or not.Has anyone gotten off of these things after being on them this long and how long will it take to feel normal again?Honestly,after all of these years I don't know what "normall" feels like anymore.
Hi, well a quick background.. back in high school (this was like 12 years ago) I started getting addicted to various drugs including OTC drugs like DXM, dramamine/benadryl.. after a few years I stopped it all EXCEPT diphenhydramine. I have no explanation for why this one stuck with me, I suppose because it's so easy to get? Now when I say "extreme" long-term abuse I mean extreme. I've been through periods of 80-100 pills nightly (25 mg each) and now I limit it to 40-50-ish.
In my case it was used for post op pain and that was wrong. Chronic long term pain may respond well to them. Good to see you posting. I don't know hardly anyone here anymore. I'm having a problem with depression. Please take care....
Ask your doctor why he didn't , or if he just doesn't have the ability to prescribe it , if he didn't he should have reffered u to someone that had the ability. karol. ( With long term use of just about anything , your body will expect it) And to me addiction can only come from those who started with abuse , not chronic pain.
the meds in those patches are up to 40 x stronger than morphine. in the long termit could be a nasty addiction, in the short term fentynal is accused of lowering respirations, raising body temp, irritation at the patch site, and in some instances causing moderate to extreme mood swings. if you must take them, take them the way the package says, no more than that. i would ask why the doctor thinks the jump to fentynal is needed, did you try and fail other pain killers?
MedHelp Health Answers